Apomorphine


#1
Hi,

I have been taking Sinamet for a few years now, and Mirapexin more recently for the best part of a year. My symptoms have worsened again, and on bad days my legs tremble like I have run a marathon (without running one!). This is really getting in the way of work.

My Pd nurse has suggested trying Apomorphine. Has anybody got any experience of this? Is anyone on it, if so what made you start it, did you progress to this?

Any comments would be most helpful.

Thanks all.

Chris

#2
Hi Chris
I tried Apomorphine injections last year. I expected miraculous results but in my case its effects were minimal. The dose was increased and it did help with the lag time between one dose of sinemet wearing off and the next dose taking effect.
The effects only last for an hour but it also only stays in your system for an hour so you can take another dose if you need one.
The downsides to it for me were nausea, constipation and finding sites to inject that weren't bruised from previous injections. I now no longer respond to it so have stopped using it.
I know this sounds a bit negative but I would still give it a go, As with all Parkinson's medications each person responds differently to them. The injections are easy and painless (usually), and don't require any long term invasive procedures.
Hope this is of some use to you
Regards
Mrtoad.

#3
Thanks for your advice, worth giving a go then, if I can stand the idea of injecting!